By Kristin Beerman | email
Edited by Jon Bush | email
LUBBOCK, TX (KCBD) – A scary email has been floating around and you might have the same thing on your computer. It tells of a woman who took Zicam in the gel form and felt a burning sensation in her nose, then later couldn't smell or taste anything. If you get this email, it's old and outdated.
Zicam was a problem, but in June, the Food and Drug Administration warned users that the zinc in the nasal Zicam was linked to a loss of smell in some people who used it, but the zinc has since been removed. So the Zicam on store shelves today is safe, but if you still have some old stuff in your medicine cabinet, throw it out, or ask your pharmacist to make sure it's the new Zicam, without zinc.
Note: Important clarification from the FDA:
The warning from the Food and Drug Administration (FDA) on June 16, 2009 advised consumers to stop using and discard three zinc-containing Zicam intranasal products, which are administered through the nose. This warning does not involve oral zinc tablets and lozenges taken by mouth.
©2010 KCBD NewsChannel 11. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.